Top
10
Doctor insights on: What Are The General Triggers For Tics In Children To Avoid

Share
1

1
What are the general triggers for tics in children to avoid?

What are the general triggers for tics in children to avoid?

Many: Changes of routine, as in the beginning of school after a vacation, often trigger tics. Although these situations can't always be avoided, you can prepare yourself that the tics may increase, and not get upset over it. Stimulants, such as caffeine, chocolate & otc decongestants may trigger tics. Illnesses may also, particularly if the child has panda's. Here's the nmih website on it http://intr. ...Read more

See 1 more doctor answer
Dr. Guillermo Philipps
159 doctors shared insights

Tics (Definition)

Tics are clinical findings that involve repetitive jerky motor movements of discrete muscle groups. Vocal tics result in the creation of sounds such as cough, grunting, ...Read more


2

2
What is the difference between tics and transient tics in children?

What is the difference between tics and transient tics in children?

Duration: Tics come in many forms--vocal or motor, transient or chronic, simple or complex. Transient tics (vocal or motor) last only for a few days or weeks or occur only occasionally, usually under increased stress; they are quite common especially in boys 6-9 years old. They are benign, do not require treatment, and nearly always resolve spontaneously. A eye or cheek twich is a common example. ...Read more

See 2 more doctor answers
3

3
Do you think some medications trigger certain permanent nervous tics?

Do you think some medications trigger certain permanent nervous tics?

Yes: Many older antipsychotic medications like thorazine, mellaril, stelazine, Haldol (haloperidol) for sure -- and some of the newer ones also. Some of the ssri antidepressants which enhance serotonin simultaneously suppress Dopamine in the involuntary motor system. This can result in "tics" in some people, as well as other kinds of movement disorders. Some go away when stopping the drug. Some are permanent. ...Read more

See 2 more doctor answers
4

4
Why does ADHD medication cause tics in children?

Why does ADHD medication cause tics in children?

Pharmacology: Tics are repetitive, involuntary, stylized, motor movements involving a single or complex group of muscles. Chemicals that are stimulatory in nature, such as caffeine or methylphenidate, may excite muscle fibers to contract more easily. Brain control of muscle firing may also be increased with these substances. Tics are worsened by stimulants, not caused by them. See my health guides on panda's. ...Read more

See 2 more doctor answers
6

6
How can I avoid phonic tics through self medications? I meant of less expenses in hospital check ups

If you develop tics : When taking stimulants, the latest research shows you probably have an underlying tic disorder. It is not wise for anyone to self-medicate --even doctors. There are non-stimulant medications with a lower incidence of unveiling tics that can help you. 50 adhd clinics in the philippines are listed on https://www.Whereismydoctor.Com/attention-deficit-hyperactivity-disorder. I hope you can go to one. ...Read more

7

7
I was just wondering if it is likely my children will have a motor tic as I have a undiagnosed tic ( I believe it's from stress and or sleep deprived)?

It is a possibility: Tic disorders can run in families and depending upon the particular diagnosis there can be an increased risk of the tic disorder in the family. ...Read more

8

8
What is the reason why children develop tics, does it have to do with trauma or neurological damage?

What is the reason why children develop tics, does it have to do with trauma or neurological damage?

Neither or both: Tics can occur developmentally around seven years old and dissipate by teenage. However, severe motor movement disorders can be caused by panda's, or inherited as a disease such as generalized anxiety disorder, ocd, or phobias. See the following link: http://www.Pedrheumonlinejournal.Org/april/reviewarti.Htm. ...Read more

See 1 more doctor answer
9

9
Can children's Benadryl (diphenhydramine) cause an eye twitching tic?

Can children's Benadryl (diphenhydramine) cause an eye twitching tic?

It is possible: If the eye twitching happens soon after giving the medicine (and does not occur at other times), and the child is not taking other meds, it is probably the cause. I would avoid it in the future if possible. ...Read more

See 1 more doctor answer
10

10
How do you treat tics?

How do you treat tics?

Conservatively: Nervous habits are common. Many normal people clear the throat, rub the nose, toss the head, blink the eyes in a recurrent and nervous manner. Such movements are often called tics. Most persons can suppress these habits during social settings. If they become severe and disruptive, strong tranquilizers may be necessary. Medications should be avoided if possible. ...Read more